Pharma makers recall 2 important drugs

Dec 11, 2018

Two major drug recalls in the last week include an expanded recall of a widely used blood pressure medication as well as over-the-counter infant ibuprofen.

Two major drug recalls in the last week include an expanded recall of a widely-used blood pressure medication as well as over-the-counter infant ibuprofen.

In July, pharma makers voluntarily recalled several drugs containing the active ingredient valsartan, used to treat high blood pressure and heart failure, since they may contain a carcinogen.

At the time, Teva Pharmaceuticals, Solco Healthcare and Major Pharmaceutical recalled all lots of Valsartan-containing products supplied by a third partydue to an impurity, N-nitrosodimethylamine (NDMA). NDMA is classified as a probable human carcinogen.

Related: Popular blood pressure drug recalled

Now, Mylan Pharmaceuticals is expanding its voluntary nationwide recall to include all lots of Valsartan-containing products distributed in the United States between March 2017, and November 2018, at the consumer level.

“Out of an abundance of caution, these products are being recalled due to detected trace amounts of an impurity, N-nitrosodiethylamine (NDEA) contained in the API Valsartan, USP, manufactured by Mylan Laboratories Limited,” Mylan said in a statement. “NDEA is a substance that occurs naturally in certain foods, drinking water, air pollution, and industrial processes, and has been classified as a probable human carcinogen according to the International Agency for Research on Cancer (IARC).”

Related: Popular OTC asthma inhaler Is back amid concerns

Meanwhile, a major recall of OTC infants’ ibuprofen includes CVS Health and Walgreens private label infant ibuprofen.

Tris Pharma voluntarily recalled 3 lots of Infants’ Ibuprofen Concentrated Oral Suspension, USP (NSAID) 50 mg per 1.25 mL, at the retail level because they “potentially have higher concentrations of ibuprofen,” the company said in a statement.

“There is a remote possibility that infants, who may be more susceptible to a higher potency level of drug, and therefore may be more vulnerable to permanent NSAID-associated renal injury. Adverse effects that may be experienced are nausea, vomiting, epigastric pain, or more rarely, diarrhea. Tinnitus, headache and gastrointestinal bleeding are also possible adverse effects,” Tris Pharma said.

However, the company has not received any reports of adverse events related to the recalled ibuprofen.

Read more: Major EpiPen recall issued

 

 

 

 

x